Lexapro OD

I think fighting my impulses and learning to better deal with my emotions is probably an area I need to work on. In my previous post, I wrote that I was tempted to overdose. Well…ufortunately I did. 200mg of escitalopram.

Other times it may have been about seeking attention and wanting care and concern, but that was not the reason this time. It was about feeling hurt. It was about being terrified of the future, with the fear that Dr T is right about me not having the capabilities to study and be an OT. It was about feeling misunderstood and like I’m being given up upon. It was about fearing losing my sources of support, even if they’re not that great in the first place. Not knowing what to do about these emotions, cutting not being enough, the next most obvious step to me was to overdose. Just to feel like I’m doing something, just to know that I was hurting myself without really doing massive amounts of harm.

A couple of hours post overdose, I woke up, felt nauseous, and promptly threw up down the side of my bed. It’s good to know my body will reject ten 20mg escitalopram tablets, yet will not regurgitate back up sixteen 500mg paracetamol tablets.

Due to my not wanting to appear attention seeking, as this was not my aim, no action was taken to seek help or let other people know. No tweets about it, no messages to others, no calling the Poisons Info Line, no visiting a GP or the Emergency Department and no blog posts up until now.

It’s now been at least 36 hours since this incident and I’m finey-fine, SSRI overdose is very rarely fatal, no medical attention needed.

Third overdose in a year…is that a lot? In the past I would’ve said yes, but now I’m getting quite accustomed to this being just another way of self harming.

7 thoughts on “Lexapro OD

  1. aww babe-

    – I’m glad you’re at least being honest now. I think that even if you’re not meaning to be attention seeking, you deserve attention at a time like this. I’m really really glad you are okay but please please…keep yourself safe..3 ODs in a year does scare me.

    hang in there! You can do this

    -Lisa

  2. I’m sorry that you got to the point to where this was an option again. You seem as though you’re trying to work it through though. I think that is difficult – trying to face things upfront. Maybe you can voice your concerns with the people that make you feel this way? Maybe they will step up to the plate and address your concerns?

  3. First off, I’m glad you’re okay. I’m sorry you felt like you had no other choice. I know when my negative emotions get the best of me, and my normal coping methods (i.e., binging on food) stop working, I look to other things, like drinking heavily or numbing out on Ativan. I think as we heal, we tend to find that our normal coping methods become less and less effective. But that isn’t necessarily a bad thing–I think it’s more a sign that we are changing, for the better. Maybe you had a setback, but you are okay now–and setbacks come only when we take steps forward.

    But I do agree that finding ways to get through hard times and not giving into impulses will greatly help. I also think you need to be upfront about all this with your current support- You are not getting the support you need, you’re afraid of getting better and losing the support you have, etc. I do not think you’re seeking attention; I think you’re needing to be seen and heard, which is what we all need. Please take care of yourself these next few days.

  4. Aww, BtF. Let’s start with giving you a big **hug** I’m sorry you took an OD 😦

    I hear that you hurt. It’s my hope that you can find a way to work with your team so that they can support you to wellness.

    Loads a love

    LittleFeet 🙂

  5. hey, am always reading your blog and i really care how your doing.
    this isnt amazing english as i really feel for your situation as it is almost exact to mine 6 months ago. well still really… just with less od’s. I also od on paracetamol and went on a drip, ODed on an ssri several times as a way to cope with the hatred of myself not to intend to die. I know what it feels like to be so desperate and lonely and at the point of no idea what to do. and also to feel like there is no support out there or if there is it isnt sticking by and helping. I really want to help u but keep reading and finding the same pattern is happening. Am always here if you want to chat, talk, advice anything. You write so well. All i can say is keep holding out is worth it and slowly the gaps of feeling better increase. am always here xxx

  6. Be careful, darling. I know that when I self-harm I sometimes feel “I’ll [insert behavior here] and if I die, great, and if I don’t, I’ll deal with that too.” So I think I understand where you’re coming from. That being said, overdosing is really serious. SSRIs can kill (serotonin syndrome). But, like I said, sometimes we don’t care about that.

    But let me care for you. I want you alive. You are worth too much to harm yourself. You are beautiful.

    Stay safe, darling. And if you can’t, please call someone.

    Wishing you well,
    NOS

  7. If it was me 3 overdoses in a year would be amazing, that may come across as a negative thing that i want to overdose 3 times, but considering i overdose at least 3-4 times a month, being able to overdose only 3 times in a year would be good.
    I feel guilty about feeling ok and after a week or 2 out of hospital i overdose again. My overdoses used to be paracetamol, then it got that i could take over 200 paracetamol and not even need treatment from hospital as my body had learnt to cope. I moved onto tramadol last xmas which caused me to seizure, due to lack of “tramadol funds” i then started ordering amitriptyline and zopiclone from a website and have used those to seriously overdose and i never seek help, although i have ended up in hospital every time through being found by support or parents.
    3 times in a year….that would be a great achievement for me
    xxx

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s